Accessibility navigation

Generalised solutions for fully nonlinear PDE systems and existence-uniqueness theorems

Katzourakis, N. (2017) Generalised solutions for fully nonlinear PDE systems and existence-uniqueness theorems. Journal of Differential Equations, 263 (1). pp. 641-686. ISSN 0022-0396

Text - Accepted Version
· Available under License Creative Commons Attribution Non-commercial No Derivatives.
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.jde.2017.02.048


We introduce a new theory of generalised solutions which applies to fully nonlinear PDE systems of any order and allows for merely measurable maps as solutions. This approach bypasses the standard problems arising by the application of Distributions to PDEs and is not based on either integration by parts or on the maximum principle. Instead, our starting point builds on the probabilistic representation of derivatives via limits of difference quotients in the Young measures over a toric compactification of the space of jets. After developing some basic theory, as a first application we consider the Dirichlet problem and we prove existence–uniqueness–partial regularity of solutions to fully nonlinear degenerate elliptic 2nd order systems and also existence of solutions to the ∞-Laplace system of vectorial Calculus of Variations in L∞.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:69305


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation